Alert archive / Indiana / Freeze Warnings in 2008

Freeze Warning 3, NWS Indianapolis, IN

October 21, 20084 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 21, 2008, 10:00 PM EDT for 4 counties in Indiana. It took effect at Oct 22, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2008, 10:00 PM EDT (02:00 UTC)
In effect from
Oct 22, 2008, 2:00 AM EDT
Expired
Oct 22, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Delaware County, IN, Henry County, IN, Randolph County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 220200
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 PM EDT TUE OCT 21 2008


.FREEZING OR NEAR FREEZING TEMPERATURES OVER THE NORTHEAST HALF OF
CENTRAL INDIANA TONIGHT.

A FREEZE WARNING HAS BEEN ISSUED FOR DELAWARE...RANDOLPH...HENRY
AND RUSH COUNTIES. A FROST ADVISORY HAS ALSO BEEN ADDED TO JACKSON COUNTY.

OTHERWISE...MOST OTHER AREAS OVER THE NORTHEAST HALF OF CENTRAL
INDIANA REMAIN UNDER A FROST ADVISORY.


INZ041-042-049-057-221000-
/O.UPG.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/
/O.NEW.KIND.FZ.W.0003.081022T0600Z-081022T1200Z/
DELAWARE-RANDOLPH-HENRY-RUSH-
INCLUDING THE CITY OF...MUNCIE
1000 PM EDT TUE OCT 21 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO AS
LOW AS 30 DEGREES IN SOME AREAS AROUND DAYBREAK. WIDESPREAD FROST
IS EXPECTED OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

INZ071-221000-
/O.EXA.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/
JACKSON-
INCLUDING THE CITY OF...SEYMOUR
1000 PM EDT TUE OCT 21 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOW 30S NEAR DAYBREAK. THIS SHOULD ALLOW FROST TO DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ021-029>031-036>040-048-054>056-062>065-072-221000-
/O.CON.KIND.FR.Y.0002.081022T0600Z-081022T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-HANCOCK-MORGAN-JOHNSON-SHELBY-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...SHELBYVILLE...BLOOMINGTON...COLUMBUS
1000 PM EDT TUE OCT 21 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE LOW 30S NEAR DAYBREAK. THIS SHOULD ALLOW FROST TO
DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JH
1 follow-up statement
000 
WWUS73 KIND 220733
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT WED OCT 22 2008

.FREEZING OR NEAR FREEZING TEMPERATURES WILL OCCUR EARLY THIS
MORNING OVER THE NORTHEAST HALF OF CENTRAL INDIANA.

IN NORTHEAST CENTRAL INDIANA...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL TO A LOW NEAR 30 DEGREES IN SOME AREAS AROUND
DAYBREAK. WIDESPREAD FROST IS EXPECTED OVERNIGHT.

ELSEWHERE FROST WILL BE POSSIBLE.

INZ041-042-049-057-221200-
/O.CON.KIND.FZ.W.0003.000000T0000Z-081022T1200Z/
DELAWARE-RANDOLPH-HENRY-RUSH-
INCLUDING THE CITY OF...MUNCIE
333 AM EDT WED OCT 22 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

INZ021-029>031-036>040-048-054>056-062>065-071-072-221200-
/O.CON.KIND.FR.Y.0002.000000T0000Z-081022T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-HANCOCK-MORGAN-JOHNSON-SHELBY-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...SEYMOUR
333 AM EDT WED OCT 22 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

PUMA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 21, 6:20 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Oct 21, 6:20 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EDT TUE OCT 21 2008

.AVIATION...DISCUSSION FOR 220000Z TAF ISSUANCE. NO SIG CLD COVER
BLW 050...VSBYS UNRESTRICTED...SFC WNDS BLW 15 KTS XPCTD THRU
221200Z.

&&

.DISCUSSION...

WATER VAPOR LOOP SHOWS UPR LOW OVR THE ERN GREAT LAKES...A RIDGE OVR
C US AND A TROF DIVING INTO THE ROCKIES. VIS SAT LOOP SHOWS SOME CU
OVR NW FA COMING OFF LAKE MI WITH THE REST OF THE AREA CLR. TEMPS
ARE IN THE MID TO UPR 50S WITH DEWPTS IN THE UPR 20S TO MID 30S AND
WINDS OF 10-15KTS OUT OF THE NE. FORECAST FOCUS IS TEMPS/FROST
POSSIBLITIES TONIGHT AND ARRIVAL OF POPS WITH CUTOFF UPPER LOW.
MODELS IN GOOD AGREEMENT SO WL USE A BLEND.

TIME HTS FOR NAM AND GFS SHOW CIRRUS MOVING IN TONIGHT BY 6Z IN THE
WRN FA AND THIS MATCHES UP WITH CURRENT SAT LOOP. CIRRUS ARRIVAL IN
THE E IS LATER AND WL LIKELY BE TOO LATE TO HAVE A MODERATING EFFECT
ON TEMPS. WITH THIS IN MIND LIKE THE MAV TEMPS FOR TONIGHT WHICH ARE
WARMER IN THE W AND COOLER IN THE E. WINDS WILL NOT DROP TO CALM BUT
COULD DROP BLO 5 KTS. WITH TEMPS AROUND 33 IN THE EAST WITH VERY
LIGHT WINDS AND SOME MOISTURE AM EXPECTING SOME FROST FORMATION. WL
INCLUDE MUCH OF ERN AND NRN FA IN A FROST ADVISORY. WL EXTEND
ADVISORY W ENUF TO INCLUDE BLOOMINGTON AS THAT AREA OFTEN SEEMS TO
BE A COOL SPOT.

FOR WED SHUD SEE TEMPS A BIT HIGHER THAN TODAY WITH SOME INCREASING
H8 TEMPS AHEAD OF THE NEXT SYSTEM. STILL EXPECTING SOME CLOUDS SO DO
NOT EXPECT A BIG JUMP BUT SHUD BE A FEW DEGREES WARMER THAN TODAY. A
MAV/MET BLEND MATCHED THIS NICELY. ON WED NT AND THU THERE IS SOME
WAA. WENT A BIT WARMER THAN GUIDANCE FOR WED NT WITH THIS AND SOME
CLOUDS IN MIND. BUT FOR THU HIGHS THIS WAA MAY BE COUNTERACTED A BIT
BY INCREASING CLOUDS SO STUCK CLOSER TO THE COOLER MET/FWC GUIDANCE
FOR THU HIGHS.

UPPER LOW HAS MOVED A BIT W OF EARLIER RUNS AND NOW STAYS W ENUF TO
KEEP POPS OUT OF THE AREA UNTIL THU NT WHEN A CHC ARRIVES IN THE W
AND SPREADS ACRS THE FA. REALLY LOOKS LIKE FRI/FRI NT PROVIDE BEST
CHC FOR PRECIP ACRS THE AREA SO PUT HIGH CHC/LOW LIKELIES IN DURING
THAT TIME. KEEPING POPS IN THRU SAT NT WITH UPR LOW IN THE AREA.
AFTER THAT FCST IS DRY. ALSO NOTE THE SLOWER MVMENT OF THE UPR
SYSTEM IS BRINGING IN COLDER AIR FROM SUNDAY ON. TRENDED FROM PREV
FCST IN THIS COOLER DIRECTION BUT DID NOT COMPLETELY DIVE TEMPS YET
AS POSITION OF THE UPR SYSTEM AND COLDEST H8 TEMPS HAVE CHANGED
QUITE A BIT OVER THE LAST COUPLE OF DAYS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY FOR EASTERN HALF
OF CENTRAL INDIANA LATE TONIGHT.

&&

AVIATION...JAS
PUBLIC...CP
Hazardous weather outlook, Oct 21, 4:26 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT TUE OCT 21 2008

INZ021-029>031-036>042-048-049-054>057-062>065-072-221000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-MORGAN-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
426 PM EDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHEAST HALF OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

FROST ADVISORY IS IN EFFECT LATE TONIGHT. LOW TEMPERATURES TONIGHT WILL
BE FROM 33 TO 36 WITH AREAS OF FROST. SOME CITIES AFFECTED INCLUDE
MUNCIE...WINCHESTER...COLUMBUS...BLOOMINGTON...RUSHVILLE...NOBLESVILLE
AND KOKOMO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NEAR FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING AND
AGAIN MONDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED FOR REST OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-035-043>047-051>053-060-061-067>071-221000-
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO-
CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
426 PM EDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST HALF OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

Nearby

Freeze Warnings in Indiana, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.